Restoril, also known as temazepam, is a benzodiazepine that is used to treat symptoms of insomnia like trouble falling asleep and trouble staying asleep. Restoril works on the body by slowing down the central nervous system. This helps a person fall asleep. For some people, Restoril is also used for treating anxiety, muscle spasms, and seizures. Due to Restoril’s high likelihood of addiction, this drug is a Schedule IV controlled substance and is only prescribed by healthcare professionals for short-term use. It is not meant to be used for any longer than 10 days. One of the main signs of Restoril dependence is developing a tolerance to the drug. Tolerance occurs very quickly because hypnotic drugs, like this one, lose their ability to provoke sleep after no more than 14 days. What this means is a person will have to use a larger dose to produce the same effects. When a person develops a tolerance, they are more likely to develop physical and psychological dependence. Dependence on a drug is not only categorized by tolerance but also by withdrawal symptoms.
Getting Off Restoril Safely
When someone abuses Restoril, the effects work similarly to opioids. It increases the effects of GABA or gamma-aminobutyric acid in a person’s brain. GABA is a neurotransmitter that slows the neural activity. When someone abruptly stops using Restoril after dependence has developed, they will most likely experience withdrawal symptoms. Restoril withdrawal can be very severe and taxing on the body. The more severe cases of withdrawal often occur when a person takes this drug in high doses for a long period. More mild withdrawal symptoms include things like nausea and insomnia. Other more severe Restoril withdrawal symptoms include:
- Stomach pain
- Shakiness and tremors
- Mood swings
- Flushing of the skin
Timeline of Restoril Withdrawal Symptoms
The Restoril detox process often varies for each person based on many factors including age, gender, medical history, family history, and metabolism. Within just a few days after the last dosage of Restoril has been taken, withdrawal symptoms will begin. The primary symptom during this time includes worsening insomnia. This happens because the body has to adjust to the lack of Restoril in their system. After about four days a person’s withdrawal symptoms will peak and include nausea and vomiting. After roughly a weak withdrawal symptoms will usually start to lessen. You can experience long-term side effects like insomnia and anxiety. Withdrawal from drugs on your own is very risky. When you make the safe choice to detox at our Massachusetts medical detox facility, you can be sure that you will be safe and comfortable during such an uncertain time in your life. Detoxing with the help of medically assisted detox becomes a necessary thing when a person is physically and mentally dependent on the drug. This process involves the use of medical professionals and doctors to help make your withdrawal experience as comfortable as possible.
Get Help With Restoril Addiction
Once the medically assisted detox process has ended, we also offer a wide range of treatment choices that you can transition into to help you slowly reintegrate into the real world. We understand this process isn’t an easy thing to face and go through, but it is more than worth it to have your life back and we will be here with you every step of the way. We want to give you the building blocks to rebuild your life and maintain long-term sobriety and success. If you are struggling with Restoril abuse and dependency and want to withdrawal in a safe space to get your life together, we are available to help you. Now is the time to turn things around.